2 doctors weighed in:
I have constant bright red heavy bleeding with a mirena (levonorgestrel) in place what could this be? I've been put on loestrin 24 to stop it and its not working
2 doctors weighed in

Dr. Miguel Cano
Obstetrics & Gynecology
1 doctor agrees
In brief: Could be the IUD
If you've had a recent iud insertion, it could be the actual iud itself causing the bleeding from a tear or laceration of the cervix or uterus.
Give it some time and this should fix itself. If you've had the Mirena (levonorgestrel) for quite a while (over 3 months) and now have bleeding, see your gyn to evaluate for pregnancy, infection, or other causes of bleeding. You may need to have your iud removed.

In brief: Could be the IUD
If you've had a recent iud insertion, it could be the actual iud itself causing the bleeding from a tear or laceration of the cervix or uterus.
Give it some time and this should fix itself. If you've had the Mirena (levonorgestrel) for quite a while (over 3 months) and now have bleeding, see your gyn to evaluate for pregnancy, infection, or other causes of bleeding. You may need to have your iud removed.
Dr. Miguel Cano
Dr. Miguel Cano
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors